Share This Article:

Abdominal Skin Necrosis after Enoxaparin Treatment

Full-Text HTML XML Download Download as PDF (Size:310KB) PP. 53-56
DOI: 10.4236/ojcd.2014.41010    3,726 Downloads   4,928 Views Citations

ABSTRACT

Subcutaneous low molecular weight heparin (LMWH) injection is a prophylactic treatment for deep vein thrombosis after surgery in lower limb before the patient is fully ambulated. This treatment is usually safe. One of the major and rare complications of the LMWH injection is thrombocytopenia, which is usually self-limiting. We present a rare case of patient with thrombocytopenia, induced by subcutaneous injection of LMWH (enoxaparin) that was complicated with a large hematoma at the injection site with subsequential skin necrosis, sepsis with fatal outcome. We would like to emphasize this rare complication of the common prophylactic treatment by LMWH in order to pursue this diagnosis when similar cutaneous manifestation might appear in patients who receive prophylactic treatment with LMWH.

Cite this paper

Maruan, H. , Gabriel, N. , Mazen, F. and Nahum, R. (2014) Abdominal Skin Necrosis after Enoxaparin Treatment. Open Journal of Clinical Diagnostics, 4, 53-56. doi: 10.4236/ojcd.2014.41010.

Copyright © 2019 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.